MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME

MENTOR TEXAS MENTOR MEMORYGEL XTRA RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME
Model Number RSZSHPX700S
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: procedure prolonged due to sizer rupture.Concomitant products: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation with a mentor memorygel xtra resterilizable gel sizer on (b)(6) 2019.The sizer was implanted without issue.However, when the surgeon tried pulling the sizer out, the device was ruptured.The surgeon had to pull the sizer out in pieces.As a result, the procedure was prolonged by approximately 45 minutes as the surgeon had to washout the implant pocket and perform a debridement of the loose silicon.The procure was then completed as planned.These devices are not subject to medical device reporting regulations; however, mentor is submitting this report due to the nature of the event.
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.Device investigation summary: during visual inspection of the device, a tear was observed in the posterior view, measuring approximately 4.0 cm.Microscopic examination was performed and the cause of the rupture could not be identified.The silicone elastomer shell may easily be cut by scalpel or ruptured by excessive stress, manipulation with blunt instruments or penetration by a needle.Therefore, the use of forceps or hemostats is specifically contraindicated as shell damage may lead to rupture of the gel sizer.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA RESTERILIZABLE GEL SIZER
Common Device Name
SIZER, MAMMARY, BREAST IMPLANT VOLUME
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9344853
Report Number1645337-2019-24170
Device Sequence Number16686152
Product Code MRD
UDI-Device Identifier00081317026334
UDI-Public00081317026334
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062421
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberRSZSHPX700S
Device Catalogue NumberRSZSHPX700S
Device Lot Number9363379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer12/27/2019
03/24/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/30/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;